Question regarding Spironolactone (aldactone) I have been on this for my skin for quite a long time and it was recently brought to my attention that it is one of the reasons I am not seeing results from my training, as it is suppressing my natural testosterone. So I am lowering my dose and seeing what happens.
Of course, I know there will be acne breakouts, but I am wondering if someone could help clarify the different ways in which DHEA and testosterone flow and work with regards to pathways. And if there is just an increase in Free Test. that will allow me to build muscle and lean out.
If anyone has had an experience with this, do share!
INFO: 28yrs,Female,history of PCOS,on 100mg of Spirono. 1000mg of Metformin and Bio-iden. Progesterone.
Goal is to get my hormones balanced naturally!
asked byPaleo4ever (871)
Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!
on May 03, 2013
at 08:49 AM
"Even applied topically it effects the entire body."
Can you show me a study that prove that ?
It do not effect the whole body if applied topical.
on April 14, 2013
at 10:43 PM
"Spironolactone is a potent antagonist of the androgen receptor as well as an inhibitor of androgen production" http://en.wikipedia.org/wiki/Spironolactone
Even applied topically it effects the entire body. If your androgen receptor count is reduced, or the activity of your androgen receptors is reduced, your body will naturally downregulate its own testosterone production as a result.
I had light facial acne for many years, it went away after dropping gluten for several months.
Hope this helps
on March 31, 2013
at 03:34 PM
Have you seen an allergist for your skin troubles? Somewhere around 9/10 skin disorders are reactions to the diet or environment. Wait around for a dermatologist to clue you to that one...
Do not attempt to regulate hormones (especially reproductive hormones and/or precursors) without specific empirical awareness of what your body is doing. Over-treating can lead to permanent changes in your body.
on February 02, 2013
at 11:34 PM
How do you know there will be acne break outs if you've never been off it? I mean, just thinking here, but maybe since the time you have been on it your skin has cleared up naturally? Just a thought.
Anyways, I'd just ditch the stuff that you don't absolutely need to be healthy. Sure it will take some time for your hormones to balance out naturally, and at first you might feel worse, but no pain, no gain, you know?
I know there are people who take steroids to achieve a certain goal and then have to come off them for a certain time to establish hormonal balance again. It's called cycling. In the meantime they typically take herbs to help jump start the re-balancing.
Not telling you what to do because I have no experience, but just that if it were me I'd probably just stop all the meds and try to achieve hormonal balance through diet, proper exercise, yoga/stress reduction and other stuff like that.
on February 17, 2013
at 02:43 AM
DHEA is a precursor hormone made by the adrenal glands. The body can change it into any sex hormone it needs. If you need estrogen, your body will turn it into estrogen. If you need testosterone, your body will turn it into testosterone. Taking DHEA will not guarantee that your body will change it into the sex hormone you desire.
I take DHEA because I don't have any adrenal glands. People under the age of 40 aren't advised to take it without a doctor's supervision. There are some studies linking its use with hormonal cancers. If you decide to take it, it would probably be best to disuss it with a doctor.